Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 1, NWS San Francisco Bay Area, CA

June 22, 2018

NWS San Francisco Bay Area, CA issued this red flag warning at Jun 22, 2018, 7:45 AM PDT. It took effect at Jun 23, 2018, 11:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2018, 7:45 AM PDT (14:45 UTC)
In effect from
Jun 23, 2018, 11:00 AM PDT
Expired
Jun 24, 2018, 8:00 PM PDT
In force
33 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

901 
WWUS86 KMTR 221445
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
745 AM PDT Fri Jun 22 2018

...Gusty northerly winds coupled with hot temperatures and low
humidity values Saturday through Sunday evening...

.High pressure will build inland through the weekend and bring a
combination of gusty northerly winds, hot temperature and low
humidity values late morning Saturday through Sunday evening.
The areas of greatest concern will be located in higher terrain 
of northern and eastern Napa and Sonoma county as well as 
throughout the Diablo Range. Any fire starts may spread rapidly in
these conditions. Avoid activities that may lead to fire 
ignition, including lawn work, driving on grass, tossing 
cigarettes, lighting campfire or fireworks, especially during 
Saturday and Sunday afternoons.

CAZ507-511-230500-
/O.UPG.KMTR.FW.A.0001.180623T1800Z-180625T0300Z/
/O.NEW.KMTR.FW.W.0001.180623T1800Z-180625T0300Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
745 AM PDT Fri Jun 22 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 8 PM PDT
SUNDAY FOR GUSTY NORTH WINDS AND LOW RELATIVE
HUMIDITY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS...

The National Weather Service in San Francisco has issued a Red
Flag Warning, which is in effect from 11 AM Saturday to 8 PM PDT
Sunday. The Fire Weather Watch is no longer in effect.

* WIND...Northerly winds of 15 to 30 mph with gusts to 40 mph. 
  Isolated highest terrain could see locally higher winds. 

* HUMIDITY...Minimum humidity readings of 10 to 20% will be common
  during the day, with the driest locations dropping into the
  single digit range during the warmest, driest, windiest times of
  the day. Overnight humidity recoveries will be poor and less
  than 30%.

* HIGHEST THREAT...Elevations above 1000 feet, especially in 
  the extreme northern and eastern portions of the North Bay 
  Mountains and East Bay Hills

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other activities that may lead to fire 
  creation is not recommended.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.


&&

$$
6 follow-up statements
594 
WWUS86 KMTR 230401
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
901 PM PDT Fri Jun 22 2018

...Gusty northerly winds coupled with hot temperatures and low
humidity values Saturday through Sunday evening...

.High pressure will build inland through the weekend and bring a
combination of gusty northerly winds, hot temperatures and low
humidity values late tomorrow morning through Sunday evening. The
areas of greatest concern will be located in higher terrain of 
northern and eastern Napa and Sonoma county as well as throughout 
the Diablo Range. Any fire starts may spread rapidly in these 
conditions. Avoid activities that may lead to fire ignition, 
including lawn work, driving on grass, tossing cigarettes, 
lighting campfires or fireworks, especially during tomorrow and 
Sunday afternoons.

CAZ507-511-231615-
/O.CON.KMTR.FW.W.0001.180623T1800Z-180625T0300Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
901 PM PDT Fri Jun 22 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO 8 PM
PDT SUNDAY FOR GUSTY NORTHERLY WINDS AND LOW RELATIVE HUMIDITY FOR
THE NORTH BAY MOUNTAINS AND EAST BAY HILLS...

* WIND...Northerly winds of 15 to 30 mph with gusts to 40 mph. 
  Isolated highest terrain could see locally higher winds. 

* HUMIDITY...Minimum humidity readings of 10 to 20% will be
  common during the day, with the driest locations dropping 
  into the single digit range during the warmest, driest, 
  windiest times of the day. Overnight humidity recoveries will 
  be poor and less than 30%. 

* HIGHEST THREAT...Elevations above 1000 feet, especially in 
  the extreme northern and eastern portions of the North Bay 
  Mountains and East Bay Hills

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other activities that may lead to fire 
  creation is not recommended.

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
914 
WWUS86 KMTR 231059
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
359 AM PDT Sat Jun 23 2018

...Gusty northerly winds coupled with hot temperatures and low
humidity values today through Sunday evening...

.High pressure will build inland through the weekend and bring a
combination of gusty northerly winds, hot temperatures and low
humidity values late this morning through Sunday evening. The 
areas of greatest concern will be located in higher terrain of 
northern and eastern Napa and Sonoma county as well as throughout 
the Diablo Range. Any fire starts may spread rapidly in these 
conditions. Avoid activities that may lead to fire ignition, 
including lawn work, driving on grass, tossing cigarettes, 
lighting campfires or fireworks, especially during tomorrow and 
Sunday afternoons.

CAZ507-511-232200-
/O.CON.KMTR.FW.W.0001.180623T1800Z-180625T0300Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
359 AM PDT Sat Jun 23 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT SUNDAY FOR GUSTY NORTHERLY WINDS AND LOW RELATIVE
HUMIDITY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS...

* WIND...Northerly winds of 15 to 30 mph with gusts to 40 mph. 
  Isolated highest terrain could see locally higher winds. 

* HUMIDITY...Minimum humidity readings of 10 to 20% will be 
  common during the day, with the driest locations dropping 
  into the single digit range during the warmest, driest, 
  windiest times of the day. Overnight humidity recoveries will 
  be poor and less than 30%.

* HIGHEST THREAT...Elevations above 1000 feet, especially in 
  the extreme northern and eastern portions of the North Bay 
  Mountains and East Bay Hills

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other activities that may lead to fire 
  creation is not recommended.

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
272 
WWUS86 KMTR 231949
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco Bay Area
1249 PM PDT Sat Jun 23 2018

CAZ507-511-240600-
/O.CON.KMTR.FW.W.0001.000000T0000Z-180625T0300Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
1249 PM PDT Sat Jun 23 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR
GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTH BAY
MOUNTAINS AND EAST BAY HILLS...

* WIND...Northerly winds of 15 to 30 mph with gusts to 40 mph. 
  Isolated highest terrain could see locally higher winds. 

* HUMIDITY...Minimum humidity readings of 10 to 20% will be 
  common during the day, with the driest locations dropping 
  into the single digit range during the warmest, driest, 
  windiest times of the day. Overnight humidity recoveries will 
  be poor and less than 30%.

* HIGHEST THREAT...Elevations above 1000 feet, especially in 
  the extreme northern and eastern portions of the North Bay 
  Mountains and East Bay Hills

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other activities that may lead to fire 
  creation is not recommended.

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
222 
WWUS86 KMTR 240432
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
932 PM PDT Sat Jun 23 2018

CAZ507-511-241245-
/O.CON.KMTR.FW.W.0001.000000T0000Z-180625T0300Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
932 PM PDT Sat Jun 23 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR
LOW HUMIDITY AND DRY NORTH WINDS FOR THE NORTH AND EAST BAY HILLS...

* WIND...Northerly winds of 15 to 25 mph with gusts 35 to 40 mph. 
         Isolated higher peaks could see locally higher winds.
         Strongest winds will occur overnight through sunrise Sunday.
   
* HUMIDITY...Overnight humidity recoveries will be poor and less 
             than 30% with daytime values teens to mid 20s.

* HIGHEST THREAT...Elevations above 1000 feet, especially in Napa
                   and northern Sonoma county as well as the East Bay
                   hills.

* IMPACTS...Any fires that develop will likely spread rapidly. 
            Outdoor burning or other activities that may lead to fire 
            creation is not recommended.

A Red Flag Warning means that critical fire weather conditions
are either occurring now. A combination of strong winds...low relative
humidity...and warm temperatures can contribute to extreme fire behavior.

&&

$$
521 
WWUS86 KMTR 241123
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
423 AM PDT Sun Jun 24 2018

CAZ507-511-241930-
/O.CON.KMTR.FW.W.0001.000000T0000Z-180625T0300Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
423 AM PDT Sun Jun 24 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 507 AND 
511...

* WIND...Northerly winds of 15 to 25 mph with gusts 35 to 40 
  mph. Isolated higher peaks could see locally higher winds. 
  Strongest winds will occur overnight through sunrise Sunday. 

* HUMIDITY...Daytime humidity in the hills will be low at less
  than 25% through the day. Overnight recoveries will be more
  robust tonight.

* HIGHEST THREAT...Elevations above 1500 feet, especially in 
  Napa and northern Sonoma county as well as the East Bay hills. 

* IMPACTS...Any fires that develop will likely spread easily. 
  Outdoor burning or other activities that may lead to fire 
  creation is not recommended. 

A Red Flag Warning means that critical fire weather conditions
are either occurring now. A combination of strong winds...low
relative humidity...and warm temperatures can contribute to
extreme fire behavior.

&&

$$
521 
WWUS86 KMTR 250240
RFWMTR

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
740 PM PDT Sun Jun 24 2018

CAZ507-511-250345-
/O.EXP.KMTR.FW.W.0001.000000T0000Z-180625T0300Z/
North Bay Mountains-East Bay Hills and the Diablo Range-
740 PM PDT Sun Jun 24 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 507 AND 511...

Onshore flow on Sunday brought a significantly cooler airmass into
the North and East Bay. By late Sunday, temperatures were as much
as 35 degrees cooler compared to late Saturday. In addition, 
relative humidity values had increased considerably. Therefore, 
the Red Flag Warning will be allowed to expire at 8 pm this 
evening.

Locally breezy conditions will continue this evening. Winds will 
then gradually diminish overnight. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Jun 22, 4:47 AM PDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 22, 4:47 AM PDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
447 AM PDT Fri Jun 22 2018

.SYNOPSIS...A robust warming trend is forecast through Saturday
afternoon as high pressure builds over the region. This will lead to
hot conditions on Saturday with moderate to locally high heat risks
across mainly the interior. Additionally, offshore winds will
develop and result in heightened fire weather concerns to portions
of the region on Saturday. Cooling is then expected on Sunday with
increased onshore flow.

&&

.DISCUSSION...as of 04:23 AM PDT Friday...A marine layer of
around 1,000 feet in depth remains in place this morning. This has
resulted in low clouds and patchy fog from the San Francisco
Coast down along the Big Sur Coast and into the Salinas Valley. In
addition, some low clouds can be seen developing over Marin
County at this hour. Meanwhile, temperatures are generally in the
50s region-wide. These conditions will likely improve through the
morning as low clouds retreat to the coast in response to building
high pressure aloft. A warming trend will also continue today,
especially across the interior and the marine presence becomes
compressed. Look fore widespread 90s across the interior this
afternoon with 80s around the San Fransisco Shoreline and upper
60s to 70s near the coast.

The warmest day of the week is forecast to occur on Saturday as
offshore flow develops over the North Bay and East Bay
Hills/Mountains. Widespread 90s are likely with many of the warmest
inland areas reaching to between 100 and 105 deg F. Given the hot
daytime temperatures and mild overnight conditions in response to
the offshore flow, the risk for heat related illnesses will increase
tonight into Saturday. Thus, a Heat Advisory has been issued for
inland areas as well as in the hills/mountains on Saturday. Coastal
areas will also warm to above seasonal averages, however weak
onshore flow should limit overall heat risks.

Breezy to locally gusty offshore winds are forecast to be strongest
in the North Bay and East Bay Hills/Mountains on Saturday. Northerly
winds of 15 to 30 mph with gusts up to or exceeding 40 mph will be
possible across these areas and will combine with humidity values in
the upper single digits to middle teens to create increased fire
weather concerns. As a result, a Fire Weather Watch remains in
effect from Saturday into Sunday for the aforementioned areas. Be
mindful of these fire weather conditions and avoid any activities
that may lead to fire starts, such as lawn or automotive work,
driving motorized vehicles on dry grass, lighting campfires or
fireworks, or discarding hot or burning objects such as lighter
coils or cigarettes.

Onshore flow is then forecast to return on Sunday as a southerly
surge develops first along the Big Sur Coast and spreads northward
through the afternoon and evening. This should cool conditions near
the coast and locally inland as onshore winds increase. With this
said, inland areas will likely remain warm to hot through Sunday
afternoon before the marine airmass advects further inland. Further
cooling is then likely region-wide on Monday with temperatures
dropping to near seasonal averages. Seasonably conditions are likely
next week with the presence of a more established marine layer and
onshore flow.

&&

.AVIATION...As of 4:47 AM PDT Friday...For 12z TAFs. High
pressure aloft will continue to compress/erode the marine layer
through the day. Latest GOES-16 fog product shows mainly clear
skies around the region, except for stratus affecting the San
Francisco/San Mateo coasts, as well as the Monterey Bay
coast/Salinas Valley. LIFR/IFR cigs will continue affecting
Monterey Bay terminals through about 15z before mixing out and
becoming VFR. Elsewhere, VFR will prevail through the day and
expected to continue through the TAF period. Weak onshore flow
today will turn more offshore by early Saturday. Light to moderate
west/northwest winds this afternoon.

Vicinity of KSFO...VFR expected through the forecast period.
Breezy onshore winds this afternoon, sustained around 20 kt with
higher gusts possible.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...LIFR/IFR cigs & vsby will affect KMRY and
KSNS through 14-15z before VFR. VFR expected to dominate through
the rest of the forecast period, but there could be a couple of
hours of LIFR cigs/vsby at KMRY around sunrise Saturday. Included
this in TAF for now, but with low confidence on this occurring.
Generally light onshore winds this afternoon, around 10 kt.

&&

.MARINE...as of 2:43 AM PDT Friday...A strong area of high
pressure over the Eastern Pacific will maintain moderate to strong
northerly winds across the coastal waters through late Saturday
night. The strongest winds will be located over the northern outer
waters, north of Pigeon Point. These sustained strong winds will
produce relatively large and steep winds waves on top of a
building northwesterly swell with moderate periods. Winds will
decrease Sunday as a southerly surge moves up the coast, but
remain breezy along the inner coastal waters.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Pigeon Pt to Pt Pinos 0-10 nm from 12 PM
             SCA...Pt Arena to Pigeon Pt 10-60 nm
             SCA...Pt Arena to Pt Reyes 0-10 nm
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
             SCA...Pt Reyes to Pigeon Pt 0-10 nm from 4 PM

&&

PUBLIC FORECAST: RGass
AVIATION: BAM
MARINE: BAM

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea
Hazardous weather outlook, Jun 21, 12:03 PM PDT, 19 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service San Francisco CA
1203 PM PDT Thu Jun 21 2018

CAZ006-506>513-516>518-528>530-220700-
San Francisco-North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
1203 PM PDT Thu Jun 21 2018

This hazardous weather outlook is for the San Francisco Bay Area.

.DAY ONE...This Afternoon and Tonight

Quiet weather today with overnight low clouds primarily along the
coast and just inland.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Building high pressure over the West Coast will allow for warming
temperatures on Friday and Saturday. Temperatures will likely
reach the 90s to 100s across interior areas as well as parts of
the South Bay. This hot temperatures will lead to widespread
moderate and locally high potential heat risks. A heat advisory is
in effect for Saturday when the highest temperatures are
expected. Cooler temperatures are expected along the immediate
Pacific coast.

In addition to the hot conditions, northerly winds are expected to
develop across the North Bay Mountains late Friday, resulting in
elevated Fire Weather concerns. A fire weather watch is in effect
from midday Saturday through Sunday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.